| Model Number |
702753 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/21/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
Event or Problem Description
As reported: "the plate could not be removed from the screw and the plate could not be removed.The drill broke when the screw was removed, but there was no residue inside the body.".
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the screwdriver bit tip was found to be broken.The breakage surface shows signs of rotational deformation/waves.Absence of plastic deformation indicates that the breakage was instantaneous due to high torsional and bending overload.However, it cannot be excluded that residual stress from previous usage also contributed in the breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.The above investigation has determined the failure mode related to this complaint is being addressed by the scope of an initiated corrective action report.Based on the above investigation, the root cause of the failure is user related.The breakage of the tip happened due to a torsional and bending overload, the likelihood of which is greater during an explanation.If any further information is provided, the complaint report will be updated.
Event or Problem Description